Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 151, NWS Albuquerque, NM

August 3, 2013Harding County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 3, 2013, 5:28 PM MDT for Harding County, Union County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2013, 5:28 PM MDT (23:28 UTC)
Expired
Aug 3, 2013, 6:15 PM MDT
In force
47 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Harding County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 162 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 2:40 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2935 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WUUS55 KABQ 032328
SVRABQ
NMC021-059-040015-
/O.NEW.KABQ.SV.W.0151.130803T2328Z-130804T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 PM MDT SAT AUG 3 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO
  SOUTH CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 615 PM MDT

* AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
  MILES EAST OF BUEYEROS...OR ABOUT 23 MILES WEST OF AMISTAD...AND
  MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUEREROS...
  RURAL CENTRAL UNION COUNTY...
  RURAL NORTHEASTERN HARDING COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

&&

LAT...LON 3631 10370 3616 10321 3579 10343 3588 10376
TIME...MOT...LOC 2328Z 187DEG 29KT 3596 10357

$$
3 follow-up statements
014 
WUUS55 KABQ 032332 CCA
SVRABQ
NMC021-059-040015-
/O.COR.KABQ.SV.W.0151.130803T2328Z-130804T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 PM MDT SAT AUG 3 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO
  SOUTH CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 615 PM MDT

* AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
  MILES EAST OF BUEYEROS...OR ABOUT 23 MILES WEST OF AMISTAD...AND
  MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUEYEROS...
  RURAL CENTRAL UNION COUNTY...
  RURAL NORTHEASTERN HARDING COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

&&

LAT...LON 3631 10370 3616 10321 3579 10343 3588 10376
TIME...MOT...LOC 2328Z 187DEG 29KT 3596 10357

$$
637 
WWUS55 KABQ 032350
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT SAT AUG 3 2013

NMC021-059-040015-
/O.CON.KABQ.SV.W.0151.000000T0000Z-130804T0015Z/
HARDING-UNION-
550 PM MDT SAT AUG 3 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL UNION
AND EAST CENTRAL HARDING COUNTIES UNTIL 615 PM MDT...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF BUEYEROS...OR ABOUT 28 MILES NORTHWEST
OF AMISTAD...MOVING NORTH NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS NEAR THE HARDING UNION COUNTY LINE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3585 10350 3588 10376 3631 10370 3619 10330
TIME...MOT...LOC 2350Z 174DEG 23KT 3610 10362

$$
711 
WWUS55 KABQ 040013
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
613 PM MDT SAT AUG 3 2013

NMC021-059-040024-
/O.EXP.KABQ.SV.W.0151.000000T0000Z-130804T0015Z/
HARDING-UNION-
613 PM MDT SAT AUG 3 2013

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 615 PM MDT FOR CENTRAL
UNION AND EAST CENTRAL HARDING COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

LAT...LON 3585 10350 3588 10376 3631 10370 3619 10330
TIME...MOT...LOC 0014Z 174DEG 23KT 3625 10364

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:02 PM MDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 3, 3:02 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT SAT AUG 3 2013

.DISCUSSION...
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM MDT...

LAPS SURFACE ANALYSIS INDICATES ABUNDANT MOIST INSTABILITY ACROSS
THE NE CORNER OF NM AND THE LATEST RADAR/SATELLITE TRENDS CONCUR.
A COUPLE SEVERE TSTORM WARNINGS ALREADY ISSUED AND A WATCH IS IN
EFFECT FOR COLFAX AND UNION COUNTIES. FARTHER WEST THERE IS WEAK
INSTABILITY AND SUFFICIENT MOISTURE FOR AT LEAST TERRAIN DOMINATED
CONVECTION. STORM MOTIONS WILL BE TO THE NE NEAR 20KTS SO WHILE
COVERAGE MAY BE ISOLD ACTIVITY MAY MAKE IT INTO THE CENTRAL VALLEY
DURING THE EARLY EVENING. AFTER SUNSET HOWEVER ACTIVITY IS LIKELY
TO TAPER OFF DRAMATICALLY AS INDICATED BY LATEST RUC/HRRR MODELS.
THE NE WILL STAY BUSY WITH OUTFLOW DOMINATED STORMS AND UPSLOPE
FLOW CONTINUING TO IMPACT THE AREA.

THE TREND NOW FOR SUNDAY AND MONDAY IS FOR THE UPPER HIGH TO NUDGE
FARTHER WEST TOWARD NM. SEVERAL DAYS AGO THIS WAS ACTUALLY THE CASE
BUT MODELS TRENDED FARTHER EAST INTO TEXAS. WELL NOW THE RIDGE IS
BACK AND LOOKS STRONGER WITH H5 HEIGHTS NEAR 593DM. THIS WILL CHOKE
THE THETA-E RIDGE AXIS WITH MOISTURE RECYCLING THE DOMINANT MODE
FOR CONVECTION. LOWERED POPS A BIT FIRST FEW PERIODS AND INCREASED
TEMPS.

SREF AND GFS ENSEMBLE SHOW AN UPPER LOW WILL DEVELOP SOUTHWARD DOWN
THE WEST COAST THROUGH TUESDAY AND SHOVE THE UPPER HIGH BACK EAST
INTO TEXAS. THIS WILL ALLOW A POTENTIAL MONSOON BURST TO SLIDE
NORTH OUT OF MEXICO. A SERIES OF WEAK UPPER VORT IMPULSES TRANSLATE
EAST AHEAD OF THE MAIN UPPER WAVE AND POTENTIALLY KICK OFF A VERY
ACTIVE PERIOD WEDNESDAY THROUGH FRIDAY FOR CENTRAL AND EASTERN NM.
TEMPS WILL ALSO TREND BACK SLIGHTLY BELOW NORMAL IN THIS PATTERN.

GUYER

&&

.FIRE WEATHER...
THERE HAS BEEN A DOWNTICK IN CONVECTIVE COVERAGE ACROSS CENTRAL AND
WESTERN AREAS TODAY...AND THIS IS EXPECTED TO CONTINUE THROUGH
SUNDAY DUE TO A LOBE OF A HIGH PRESSURE SYSTEM EXTENDING WESTWARD
OVER SOUTHERN NM FROM TX.  ON THE OTHER HAND...THE NORTHERN MOUNTAINS
AND NE WILL CONTINUE TO BE A HOT BED FOR CONVECTION THIS AFTERNOON
INTO TONIGHT DUE TO A BACK DOOR COLD FRONT THAT HAS DIPPED INTO THE
NE.  THIS FRONT SHOULD BACK OUT OF THE NORTHEAST BY SUNDAY
MORNING...BUT MODELS CONTINUE TO TARGET THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN FOR THE BEST CHANCE OF WETTING PRECIPITATION
ON SUNDAY AFTERNOON AND EVENING.

AN UPTICK IN WETTING PRECIPITATION COVERAGE IS EXPECTED TO BEGIN
MONDAY ACROSS CENTRAL...WESTERN AND NORTHERN AREAS...AS THE 500 MB
HIGH PRESSURE SYSTEM WEAKENS SOME AND ITS WESTERN LOBE YIELDS TO A
SERIES OF WEAK WAVES THAT ARE EXPECTED TO DRIFT NORTHWARD OUT OF
MEXICO WITHIN THE MONSOON MOISTURE PLUME.  THIS UPTICK SHOULD CONTINUE
INTO TUESDAY AS UPPER LEVEL TROUGH IN THE WESTERLIES DROPS
SOUTHEASTWARD THROUGH THE CENTRAL ROCKIES AND CLIPS NE NM TUESDAY
NIGHT.

IN THE WAKE OF THE TROUGH IN THE WESTERLIES...DRIER AIR WILL FILTER
INTO CENTRAL AND WESTERN NM RESULTING IN A POTENTIALLY SIGNIFICANT
DECREASE IN CONVECTIVE COVERAGE BEGINNING WEDNESDAY.
HOWEVER...MODELS PROG THE UPPER TROUGH TO SEND A BACK DOOR COLD
FRONT GRADUALLY SOUTHWARD INTO THE EASTERN PLAINS TUESDAY NIGHT.
THIS FRONT IS EXPECTED TO SERVE AS A FOCUS FOR CONVECTION ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN...AND ESPECIALLY ALONG AND EAST
OF THE SANGRE DE CRISTO MOUNTAINS...WEDNESDAY AND WEDNESDAY NIGHT.
UNDER NW FLOW ALOFT...SOME OF THE STORMS ACROSS THE PLAINS COULD BE
QUITE STRONG WEDNESDAY AFTERNOON AND EVENING.

THE FRONT SHOULD LOSE ITS DEFINING CHARACTERISTICS BY THU AND S/SE
FLOW WILL RETURN TO THE PLAINS AS A BROAD UPPER LEVEL LOW PRESSURE
SYSTEM MOVES OVER THE N CA COAST. WESTERN AREAS MAY STILL BE A BIT
DRY THURSDAY...BUT LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN WILL BENEFIT FROM BETTER MOISTURE FOR THUNDERSTORMS BECAUSE OF
THE S/SE FLOW.  THE PLAINS WILL CONTINUE TO HAVE A BETTER CHANCE FOR
THUNDERSTORMS FRI...AND THERE IS SOME INDICATION IN LONGER RANGE
MODELS THAT WESTERN AREAS MAY SEE AN UP TICK IN CONVECTION AS WAVES
BEGIN TO SHIFT NORTHWARD OUT OF MEXICO AGAIN.

TEMPERATURE-WISE...THROUGH TUESDAY HIGHS WILL GENERALLY VARY FROM
NEAR AND A LITTLE BELOW NORMAL IN CENTRAL AND WESTERN AREAS...AND A
FEW TO 6 DEGREES ABOVE NORMAL ACROSS THE EAST. THE COLD FRONT
DROPPING INTO THE PLAINS TUESDAY NIGHT IS EXPECTED TO COOL EASTERN
READINGS NEAR AND BELOW NORMAL AS WELL THROUGH THE END OF THE WEEK.

44

&&

.AVIATION...
18Z TAF CYCLE
SCT-ISOLD TS ARE EXPECTED THIS AFTERNOON AND EVENING...EXCEPT FOR
PERIODS OF NMRS COVERAGE ACROSS THE N MTS AND NE WHERE A BACK DOOR
COLD FRONT HAS ENTERED THE STATE. SPOTTIER ACTIVITY IS EXPECTED ACROSS
THE SE PLAINS. STORMS WILL TEND TO PRODUCE WETTER VARIETY
MICROBURSTS WITH ERRATIC WIND GUSTS GENERALLY UP TO 45 KT. AN
EXCEPTION WILL BE E OF THE SANGRE DE CRISTO MTS WHERE SOME CELLS
MAY TURN SEVERE WITH LARGE HAIL AND WIND GUSTS OVER 50 KT THIS
AFTN/EVENING. MT OBSCURATIONS ARE EXPECTED FROM PERIODS OF
HEAVIER RAIN. ANY SHOWERS AND STORMS THAT LINGER AFTER MIDNIGHT
SHOULD FAVOR LOCATIONS ALONG AND E OF THE N MTS...WHERE THE BACK
DOOR COLD FRONT SHOULD LINGER.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  91  65  92 /  20  20  20  20
DULCE...........................  54  84  54  86 /  20  20  30  40
CUBA............................  55  88  56  86 /  30  20  30  30
GALLUP..........................  58  85  58  84 /  20  20  20  30
EL MORRO........................  54  80  54  78 /  20  30  30  40
GRANTS..........................  58  85  58  82 /  30  20  30  30
QUEMADO.........................  57  81  56  80 /  20  30  30  30
GLENWOOD........................  60  88  60  85 /  20  20  30  20
CHAMA...........................  50  76  51  76 /  30  30  30  50
LOS ALAMOS......................  60  82  61  82 /  30  20  30  30
PECOS...........................  58  79  59  78 /  40  30  40  30
CERRO/QUESTA....................  54  79  55  79 /  30  30  30  40
RED RIVER.......................  47  71  48  71 /  60  60  40  60
ANGEL FIRE......................  46  75  47  75 /  60  50  40  50
TAOS............................  54  84  55  84 /  20  20  30  30
MORA............................  54  77  56  78 /  60  40  40  30
ESPANOLA........................  61  87  61  87 /  20  10  30  20
SANTA FE........................  61  84  60  82 /  20  20  30  30
SANTA FE AIRPORT................  62  87  62  86 /  20  20  30  30
ALBUQUERQUE FOOTHILLS...........  68  89  68  86 /  20  10  30  20
ALBUQUERQUE HEIGHTS.............  69  90  69  88 /  20  10  30  10
ALBUQUERQUE VALLEY..............  68  92  69  90 /  20   5  30  10
ALBUQUERQUE WEST MESA...........  67  94  68  92 /  20  10  30  20
LOS LUNAS.......................  66  90  66  88 /  20  10  30  20
RIO RANCHO......................  66  94  67  92 /  20  10  30  20
SOCORRO.........................  67  97  67  94 /  20  10  30  10
SANDIA PARK/CEDAR CREST.........  61  86  61  83 /  30  30  30  30
TIJERAS.........................  62  88  62  85 /  20  20  30  20
MORIARTY/ESTANCIA...............  59  86  59  84 /  30  20  30  20
CLINES CORNERS..................  61  82  61  82 /  50  40  30  20
GRAN QUIVIRA....................  62  84  61  84 /  30  20  30  20
CARRIZOZO.......................  66  90  65  89 /  20  20  20  10
RUIDOSO.........................  58  81  57  80 /  50  40  30  20
CAPULIN.........................  57  82  57  83 /  60  40  40  30
RATON...........................  58  86  59  87 /  60  40  30  30
SPRINGER........................  59  87  59  87 /  60  30  30  20
LAS VEGAS.......................  57  82  58  82 /  60  30  30  30
CLAYTON.........................  66  89  67  91 /  60  20  20  20
ROY.............................  64  87  63  87 /  60  30  30  20
CONCHAS.........................  70  94  69  93 /  60  20  20  10
SANTA ROSA......................  68  92  68  91 /  50  20  20  10
TUCUMCARI.......................  72  98  72  98 /  50  10  10   5
CLOVIS..........................  68  93  67  94 /  20   5   5   5
PORTALES........................  68  93  67  95 /  20   5   5   5
FORT SUMNER.....................  70  93  70  94 /  30   5  10   5
ROSWELL.........................  71  97  70  97 /  10   5   5   5
PICACHO.........................  64  91  63  89 /  20  10  20  10
ELK.............................  60  84  59  82 /  30  30  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 3, 5:39 AM MDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MDT SAT AUG 3 2013

NMZ501>540-041145-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
539 AM MDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR NORTHEAST
NEW MEXICO THIS AFTERNOON AND EVENING. STRONG WIND GUSTS TO 60 MPH
ALONG WITH LARGE HAIL ARE POSSIBLE.

SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN TODAY ACROSS MUCH OF
WESTERN...NORTHERN AND CENTRAL NEW MEXICO. LOCALLY HEAVY RAINFALL WILL
CREATE HIGH RUNOFF POTENTIAL AND THE RISK OF FLASH FLOODING...ESPECIALLY
OVER RECENT FOREST FIRE BURN SCARS. FAVORED AREAS FOR THE HEAVIEST
RAINFALL ARE EXPECTED OVER THE WESTERN AND NORTHERN MOUNTAINS AS
WELL AS THE NORTHEAST HIGHLANDS AND PLAINS. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING
SUNDAY THROUGH MID WEEK NEXT WEEK AS PLENTY OF MONSOON MOISTURE
CONTINUES TO STREAM NORTHWARD INTO THE STATE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON AND EVENING FOR
FAR NORTHEAST NEW MEXICO DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS
IN UNION COUNTY.

33

In the hours before

Special weather statement, Aug 3, 3:56 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 PM MDT SAT AUG 3 2013

NMZ527-528-530-032230-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY-
356 PM MDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EASTERN
COLFAX COUNTIES THROUGH 430 PM MDT...

AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF DES MOINES...MOVING EAST
NORTHEAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED ALONG
A LINE STRETCHING FROM NEAR FOLSOM TO ABOUT 10 MILES NORTHEAST OF
ABBOTT.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3625 10383 3624 10440 3701 10401 3700 10309
TIME...MOT...LOC 2156Z 228DEG 11KT 3682 10362

KJ
Special weather statement, Aug 3, 4:13 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
413 PM MDT SAT AUG 3 2013

NMZ530-531-032245-
HARDING COUNTY-UNION COUNTY-
413 PM MDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND EASTERN
HARDING COUNTIES THROUGH 445 PM MDT...

AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF AMISTAD...MOVING NORTHEAST
AT 10 MPH. OTHER STRONG STORMS WERE LOCATED 10 MILES SOUTH SOUTHEAST
OF CLAYTON...AND 20 MILES WEST OF HAYDEN ALSO MOVING SLOWLY TOWARD
THE EAST NORTHEAST AT AROUND 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...HAYDEN...SEDAN...AND STATE
ROAD 402.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3583 10348 3601 10350 3633 10326 3642 10303
      3595 10303
TIME...MOT...LOC 2212Z 222DEG 10KT 3603 10307

KJ
Local storm report, Aug 3, 4:19 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
419 PM MDT SAT AUG 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             2 NNW HAYDEN            35.99N 103.28W
08/03/2013  M0.88 INCH       UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1301278

KJ
Special weather statement, Aug 3, 4:37 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT SAT AUG 3 2013

NMZ527-530-032330-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
437 PM MDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY THROUGH 530
PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF CAPULIN...OR ABOUT 14 MILES
SOUTH OF DES MOINES...MOVING NORTHEAST AT 10 MPH. OTHER STRONG STORMS
WERE LOCATED FROM NEAR THE NEW MEXICO COLORADO STATE LINE NORTHEAST OF
FOLSOM TO JUST SOUTHEAST OF DES MOINES.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...DES MOINES...GRENVILLE AND
MOUNT DORA.

STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3700 10299 3690 10299 3632 10365 3629 10398
      3662 10399 3701 10357 3701 10301
TIME...MOT...LOC 2236Z 240DEG 8KT 3657 10388

KJ
Special weather statement, Aug 3, 4:39 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 PM MDT SAT AUG 3 2013

NMZ530-534-032345-
QUAY COUNTY-UNION COUNTY-
439 PM MDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN UNION AND
NORTHEASTERN QUAY COUNTIES THROUGH 545 PM MDT...

AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF NARA VISA...MOVING NORTHEAST AT
10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...NARA VISA AND STATE ROAD 402.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3557 10336 3582 10337 3587 10303 3583 10302
      3560 10304
TIME...MOT...LOC 2239Z 234DEG 11KT 3567 10326

KJ
Special weather statement, Aug 3, 5:16 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 PM MDT SAT AUG 3 2013

NMZ531-032345-
HARDING COUNTY-
516 PM MDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARDING COUNTY THROUGH
545 PM MDT...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF BUEYEROS...OR ABOUT 19 MILES
EAST OF MOSQUERO...MOVING NORTHEAST AT 10 TO 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH VERY HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ROSEBUD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3608 10363 3588 10338 3565 10356 3578 10376
TIME...MOT...LOC 2316Z 199DEG 13KT 3580 10360

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:04 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Socorro, Valencia116 min
Aug 2, 7:06 PM MDTAreal Flood AdvisoryABQMcKinley, Sandoval, San Juan114 min
Aug 2, 7:16 PM MDTSpecial Weather StatementABQBernalillo29 min
Aug 2, 7:43 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance2 hr
Aug 2, 7:46 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval119 min
Aug 2, 8:22 PM MDTSpecial Weather StatementABQSanta Fe38 min
Aug 2, 9:05 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval115 min
Aug 3, 1:44 PM MDTSpecial Weather StatementABQUnion61 min
Aug 3, 1:53 PM MDTSevere Thunderstorm WarningABQUnion52 min
Aug 3, 2:08 PM MDTSpecial Weather StatementABQUnion52 min
Aug 3, 2:21 PM MDTSevere Thunderstorm WarningABQColfax, Union39 min
Aug 3, 2:35 PM MDTAreal Flood AdvisoryABQCurry, Quay85 min
Aug 3, 2:41 PM MDTSevere Thunderstorm WarningABQUnion49 min
Aug 3, 2:44 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe2 hr
Aug 3, 3:03 PM MDTSevere Thunderstorm WarningABQUnion57 min
Aug 3, 3:21 PM MDTAreal Flood AdvisoryABQColfax, Union114 min
Aug 3, 3:24 PM MDTSpecial Weather StatementABQUnion36 min
Aug 3, 3:33 PM MDTAreal Flood AdvisoryABQHarding, Union117 min
Aug 3, 3:47 PM MDTAreal Flood AdvisoryABQColfax, Union88 min
Aug 3, 3:56 PM MDTSpecial Weather StatementABQUnion34 min
Aug 3, 4:13 PM MDTSpecial Weather StatementABQUnion32 min
Aug 3, 4:26 PM MDTSevere Thunderstorm WarningABQUnion34 min
Aug 3, 4:37 PM MDTSpecial Weather StatementABQUnion53 min
Aug 3, 4:42 PM MDTSevere Thunderstorm WarningABQQuay, Union48 min
Aug 3, 4:53 PM MDTSevere Thunderstorm WarningABQUnion52 min
Aug 3, 4:57 PM MDTSevere Thunderstorm WarningABQUnion48 min
Aug 3, 5:14 PM MDTAreal Flood AdvisoryABQUnion2 hr
Aug 3, 5:16 PM MDTSpecial Weather StatementABQHarding29 min
Aug 3, 5:45 PM MDTSpecial Weather StatementABQUnion30 min
Aug 3, 5:59 PM MDTSevere Thunderstorm WarningABQHarding, Union61 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.